Alert archive / Idaho / Flash Flood Warnings in 2004
Flash Flood Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 26, 2004, 4:46 PM MDT for Oneida County, Idaho. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 4:46 PM MDT (22:46 UTC)
- Expired
- Jul 26, 2004, 5:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Oneida County, ID
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -364 J/kg
- Mixed-layer LCL
- 2620 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPIH 262247
FFWPIH
IDC071-262315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
446 PM MDT MON JUL 26 2004
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEAST ONEIDA COUNTY IN IDAHO
THIS INCLUDES THE CITY OF MALAD CITY
* UNTIL 515 PM MDT
* AT 432 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
NEAR PLEASANTVIEW...OR ABOUT 6 MILES NORTHWEST OF MALAD CITY...
MOVING EAST AT 10 MPH.
* THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR...
3 MILES NORTH OF MALAD CITY BY 500 PM MDT
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 4235 11239 4217 11245 4215 11213 4227 11212
4237 11230
$$
04What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:00 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 26, 3:00 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 300 PM MDT MON JUL 26 2004 .DISCUSSION... VIGOROUS LOW PRESSURE DISTURBANCE SKIRTING EAST ALONG THE SOUTHERN IDAHO BORDER THIS AFTERNOON. WATER VAPOR IMAGERY SHOWS ACCELERATION ON SOUTH SIDE OF DISTURBANCE. SATELLITE PRECIPITABLE WATER JUST OVER ONE INCH. HAIL UP TO THREE QUARTER INCH HAS BEEN REPORTED BY SPOTTERS IN CASSIA COUNTY FROM THESE STORMS. DISTURBANCE WILL CONTINUE EAST THROUGH ABOUT 900 PM THIS EVENING THEN STORMS SHOULD END. DRY NORTHWEST FLOW ON TUESDAY SHOULD PRECLUDE THUNDERSTORMS ALL BUT ALONG THE EASTERN HIGHLANDS WITH ALBERTA LOW PRESSURE DISTURBANCE CONTINUING TO MOVE EAST. JET ON THE UP STREAM SIDE OF THIS FEATURE NOSES TOWARDS THE CENTRAL MOUNTAINS BRIEFLY TUESDAY EVENING AND MAY CAUSE WINDS TO PICK UP OVER MOUNTAIN AREAS DURING THE DAY BUT ONLY 10 TO 20 MPH RANGE. JET THEN SLIDES ALONG THE EAST SIDE OF THE DIVIDE WEDNESDAY AND THURSDAY WITH LITTLE OR NO EFFECT ON THIS AREA. TEMPERATURES SHOULD CHANGE LITTLE NEXT FEW DAYS UNDER THIS FLOW PATTERN. EXTENDED MODELS STILL SHOW POSSIBILITY OF HIGH PRESSURE REDEVELOPING NEAR FOUR CORNERS BY SUNDAY AND MONDAY BUT ALSO SHOW INDECISION ABOUT ANY PUSH OF MONSOON MOISTURE NORTHWARDS AT THIS TIME. && .PIH WATCHES/WARNING/ADVISORIES...NONE. && RS
Hazardous weather outlook, Jul 26, 5:40 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 540 AM MDT MON JUL 26 2004 IDZ017>023-031-032-271200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 540 AM MDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... A FEW THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST IDAHO MAINLY IN THE MOUNTAINS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS UP TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...AND HEAVY RAIN REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 2:43 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
243 PM MDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0238 PM HAIL 12 S OAKLEY 42.07N 113.88W
07/26/2004 0.75 INCH CASSIA ID TRAINED SPOTTER
3/4 INCH HAIL REPORTED BY DOUBLE DIAMOND RANCH, 12 MILES
SOUTH OF OAKLEY AT 220 PM. RAIN ACCUMULATION OF 0.68 INCH
FELL WITHIN 10 MINUTES.
&&
GEWLocal storm report, Jul 26, 4:24 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
424 PM MDT MON JUL 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 12 S OAKLEY 42.07N 113.88W
07/26/2004 CASSIA ID TRAINED SPOTTER
DOUBLE DIAMOND RANCH SPOTTER REPORTS FLASH FLOODING UP TO
3 FEET IN DEPTH ALONG GOOSE CREEK FLOWING TOWARDS OAKLEY
AT 335 PM.
0408 PM FLASH FLOOD 12 S OAKLEY 42.07N 113.88W
07/26/2004 CASSIA ID TRAINED SPOTTER
DOUBLE DIAMOND RANCH SPOTTER REPORTS WATER LEVEL NOW DOWN
TO 6 INCH DEPTH. ROAD COVERED WITH BOULDERS. RANCH HAS
LOST 100 FEET OF FENCING FROM FLASH FLOOD.
&&
GEWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:32 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 43 min |
| Jul 26, 3:39 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Jul 26, 4:32 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 28 min |
| Jul 26, 5:03 PM MDT | Severe Thunderstorm Warning | PIH | Fremont | 42 min |
| Jul 26, 5:07 PM MDT | Severe Thunderstorm Warning | PIH | Bingham | 38 min |
Nearby
Flash Flood Warnings in Idaho, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.